File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Warfarin induced skin necrosis

TitleWarfarin induced skin necrosis
Authors
Issue Date2000
PublisherJohn Wiley & Sons Ltd. The Journal's web site is located at http://www.bjs.co.uk
Citation
British Journal Of Surgery, 2000, v. 87 n. 3, p. 266-272 How to Cite?
AbstractBackground: Warfarin induced skin necrosis is a rare complication with a prevalence of 0.01-0.1 per cent. It was first described in 1943. Methods: A literature review was undertaken using Medline; all relevant papers on this rare complication of warfarin therapy were used. Results: There are several adverse skin manifestations associated with the use of oral anticoagulants, ranging from ecchymoses and purpura, haemorrhagic necrosis, maculopapular vesicular urticarial eruptions to purple toes. This article concentrates mainly on warfarin induced skin necrosis. The syndrome typically occurs during the first few days of warfarin therapy, often in association with the administration of a large initial loading dose of the drug. Although the precise nature of the disease is still unknown, advances in knowledge about protein C, protein S and antithrombin III anticoagulant pathways led to a better understanding of the mechanisms involved in pathogenesis. Differential diagnosis between warfarin induced skin necrosis and necrotizing fasciitis, venous gangrene and other causes of skin necrosis may be difficult; the disease may also be confused with other dermatological entities.
Persistent Identifierhttp://hdl.handle.net/10722/147674
ISSN
2015 Impact Factor: 5.596
2015 SCImago Journal Rankings: 2.966
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorChan, YCen_HK
dc.contributor.authorValenti, Den_HK
dc.contributor.authorMansfield, AOen_HK
dc.contributor.authorStansby, Gen_HK
dc.date.accessioned2012-05-29T06:07:52Z-
dc.date.available2012-05-29T06:07:52Z-
dc.date.issued2000en_HK
dc.identifier.citationBritish Journal Of Surgery, 2000, v. 87 n. 3, p. 266-272en_HK
dc.identifier.issn0007-1323en_HK
dc.identifier.urihttp://hdl.handle.net/10722/147674-
dc.description.abstractBackground: Warfarin induced skin necrosis is a rare complication with a prevalence of 0.01-0.1 per cent. It was first described in 1943. Methods: A literature review was undertaken using Medline; all relevant papers on this rare complication of warfarin therapy were used. Results: There are several adverse skin manifestations associated with the use of oral anticoagulants, ranging from ecchymoses and purpura, haemorrhagic necrosis, maculopapular vesicular urticarial eruptions to purple toes. This article concentrates mainly on warfarin induced skin necrosis. The syndrome typically occurs during the first few days of warfarin therapy, often in association with the administration of a large initial loading dose of the drug. Although the precise nature of the disease is still unknown, advances in knowledge about protein C, protein S and antithrombin III anticoagulant pathways led to a better understanding of the mechanisms involved in pathogenesis. Differential diagnosis between warfarin induced skin necrosis and necrotizing fasciitis, venous gangrene and other causes of skin necrosis may be difficult; the disease may also be confused with other dermatological entities.en_HK
dc.languageengen_US
dc.publisherJohn Wiley & Sons Ltd. The Journal's web site is located at http://www.bjs.co.uken_HK
dc.relation.ispartofBritish Journal of Surgeryen_HK
dc.subject.meshAnticoagulants - Adverse Effectsen_US
dc.subject.meshAntithrombin Iii Deficiency - Complicationsen_US
dc.subject.meshHumansen_US
dc.subject.meshNecrosisen_US
dc.subject.meshProtein C Deficiency - Complicationsen_US
dc.subject.meshProtein S Deficiency - Complicationsen_US
dc.subject.meshSkin - Drug Effects - Pathologyen_US
dc.subject.meshWarfarin - Adverse Effectsen_US
dc.titleWarfarin induced skin necrosisen_HK
dc.typeArticleen_HK
dc.identifier.emailChan, YC: ycchan88@hkucc.hku.hken_HK
dc.identifier.authorityChan, YC=rp00530en_HK
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1046/j.1365-2168.2000.01352.xen_HK
dc.identifier.pmid10718793-
dc.identifier.scopuseid_2-s2.0-0034060241en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0034060241&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume87en_HK
dc.identifier.issue3en_HK
dc.identifier.spage266en_HK
dc.identifier.epage272en_HK
dc.identifier.isiWOS:000086247900004-
dc.publisher.placeUnited Kingdomen_HK
dc.identifier.scopusauthoridChan, YC=27170769400en_HK
dc.identifier.scopusauthoridValenti, D=7006315836en_HK
dc.identifier.scopusauthoridMansfield, AO=7005917823en_HK
dc.identifier.scopusauthoridStansby, G=7004963829en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats